Alert archive / North Dakota / Frost Advisories in 2012
Frost Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 11, 2012, 2:59 AM MDT for 20 counties in North Dakota. It took effect at Sep 12, 2012, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2012, 2:59 AM MDT (08:59 UTC)
- In effect from
- Sep 12, 2012, 12:00 AM MDT
- Expired
- Sep 12, 2012, 7:55 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4677 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS73 KBIS 110859 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 359 AM CDT TUE SEP 11 2012 ...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY NIGHT... .CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-010-017>021-031>036-040>047-050-111700- /O.NEW.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 359 AM CDT TUE SEP 11 2012 /259 AM MDT TUE SEP 11 2012/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. * TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ HEINERT
6 follow-up statements
897 WWUS73 KBIS 111607 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1107 AM CDT TUE SEP 11 2012 ...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY NIGHT... .CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-010-017>021-031>036-040>047-050-120015- /O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 1107 AM CDT TUE SEP 11 2012 /1007 AM MDT TUE SEP 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ WAA
570 WWUS73 KBIS 111949 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 249 PM CDT TUE SEP 11 2012 ...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY NIGHT... .CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-010-017>021-031>036-040>047-050-120400- /O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 249 PM CDT TUE SEP 11 2012 /149 PM MDT TUE SEP 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ WAA
543 WWUS73 KBIS 120248 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 948 PM CDT TUE SEP 11 2012 ...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL EARLY WEDNESDAY MORNING... .CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS EARLY WEDNESDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-010-017>021-031>036-040>047-050-121400- /O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 948 PM CDT TUE SEP 11 2012 /848 PM MDT TUE SEP 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURES WILL DROP INTO THE LOW TO MID 30S EARLY WEDNESDAY MORNING. * FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ TM
940 WWUS73 KBIS 120610 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 110 AM CDT WED SEP 12 2012 ...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL THIS MORNING... .CLEARING SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-010-017>021-031>036-040>047-050-121400- /O.CON.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY 110 AM CDT WED SEP 12 2012 /1210 AM MDT WED SEP 12 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES WILL DROP INTO THE LOW TO MID 30S WEDNESDAY MORNING. * FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ HEINERT
410 WWUS73 KBIS 121225 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 725 AM CDT WED SEP 12 2012 ...AREAS OF FROST WEST AND SOUTH CENTRAL THIS MORNING... .CLEARING SKIES...LIGHT WINDS...AND VERY DRY AIR HAS ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA THIS MORNING. FROST WILL PERSIST...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS. NDZ001-009-047-050-121330- /O.CAN.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/ DIVIDE-WILLIAMS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NAPOLEON...ASHLEY 725 AM CDT WED SEP 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. STRONGER WINDS AND CLOUDS HAVE RESULTED IN WARMER EARLY MORNING TEMPERATURES...PREVENTING WIDESPREAD FROST DEVELOPMENT. $$ NDZ010-017>021-031>036-040>046-121400- /O.CON.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/ MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...NEW TOWN...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 725 AM CDT WED SEP 12 2012 /625 AM MDT WED SEP 12 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES HAVE DROPPED INTO THE LOW TO MID 30S EARLY THIS MORNING OVER MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. * FROST WILL PERSIST...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ KINNEY
417 WWUS73 KBIS 121355 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 855 AM CDT WED SEP 12 2012 ...FROST ADVISORY IS CANCELLED... .TEMPERATURES HAVE INCREASED TO ABOVE 36 DEGREES ACROSS THE AFFECTED AREAS AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. THE FROST ADVISORY HAS BEEN CANCELLED AS A RESULT. NDZ010-017>021-031>036-040>046-121500- /O.CAN.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/ MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...NEW TOWN...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 855 AM CDT WED SEP 12 2012 /755 AM MDT WED SEP 12 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE INCREASED TO ABOVE 36 DEGREES ACROSS THE AFFECTED AREAS AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. THE FROST ADVISORY HAS BEEN CANCELLED AS A RESULT. $$ TM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 11, 2:41 AM MDT, 18 minutes earlier.
Area forecast discussion, Sep 11, 2:41 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 341 AM CDT TUE SEP 11 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY AFTERNOON... MAIN FORECAST HIGHLIGHT IN THE SHORT TERM PERIOD WILL BE CONTINUED ELEVATED FIRE DANGER CONDITIONS BOTH TODAY AND TOMORROW. OTHER HIGHLIGHTS WILL BE MUCH COOLER TEMPERATURES TODAY INTO TOMORROW IN THE WAKE OF THIS MORNINGS COLD FRONT...ALONG WITH LIKELY FROST DEVELOPMENT TONIGHT WEST INTO SOUTH CENTRAL. USED A BLEND OF THE HRRR/RUC FOR THE VERY NEAR TERM...AND AN OVERALL BLEND OF MODELS FOR THE REST OF THE PERIOD. CURRENTLY...POTENT UPPER LEVEL TROUGH ADVECTING EAST INTO SOUTH CENTRAL CANADA IS STEERING A STRONG SURFACE COLD FRONT INTO THE NORTHERN PLAINS THIS EARLY MORNING. THE FRONT HAS MOVED INTO WESTERN NORTH DAKOTA AND WILL CONTINUE EAST THROUGH THIS MORNING. PRESSURE RISES ON THE INCREASE OVER MY WEST AND ARE ADVERTISED TO INCREASE EASTWARD NOW THROUGH 15Z. THUS WINDS WILL CONTINUE TO TRANSITION TO NORTH/NORTHWEST WITH THE FROPA...AND WILL RAMP UP OVER THE NEXT FEW HOURS BEHIND THE FRONT. EMBEDDED LEAD S/WV IMPULSE LIFTING THROUGH THE DAKOTAS COUPLED WITH THE STRONG FRONTAL FORCING CONTINUES TO GENERATE SHOWERS/ISOLATED THUNDERSTORMS ACROSS WEST AND CENTRAL NORTH DAKOTA. ACTIVITY WILL EVENTUALLY MOVE OFF TO OUR EAST BY AROUND/SHORTLY AFTER MID MORNING. WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP AND SFP FOR THIS ACTIVITY. TEMPERATURES REMAIN VERY MILD IN THE MID 50S TO LOW 70S THIS EARLY MORNING THANKS TO SCT-BKN CLOUDS...INCREASED MIXING WEST...AND DEWPOINT TEMPS NEAR 50 EAST. WITH CAA BEHIND THE FRONT FOR TODAY A FEW LOCATIONS MAY NOT EXPERIENCE MUCH OF A DIURNAL TEMPERATURE RECOVERY ESPECIALLY THOSE LOCATIONS WHERE CURRENT TEMPS ARE AROUND 70. 15 TO 25 DEGREES COOLER TODAY COMPARED TO MONDAY WITH HIGHS FROM THE UPPER 60S NORTH TO NEAR 80 OVER MY FAR SOUTHEAST. DEWPOINT TEMPS IN THE 20S...POSSIBLY UPPER TEENS...ARE ADVERTISED TO ADVECT INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY RESULTING IN MINIMUM HUMIDITIES ONCE AGAIN IN THE TEENS. COMBINED WITH THE STRONG WINDS WILL LEAVE THE RED FLAG WARNING AS IS. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. CLEAR SKIES TONIGHT ALONG WITH DEWPOINT TEMPERATURES FROM THE MID TEENS WEST TO LOW 20S EAST. GIVEN THE DRY AIR AND DECREASING WINDS...MOST MODELS DO NOT SEEM TO BE CAPTURING TONIGHTS LOWS AT ALL SO OPTED MUCH LOWER THAN GUIDANCE. DEEP LOW PRESSURE OVER CENTRAL MANITOBA WILL PROVIDE ENOUGH GRADIENT FORCING ACROSS MY NORTH CENTRAL INTO MY NORTHEAST TO KEEP SURFACE WINDS AROUND 10KTS...KEEPING LOWS TONIGHT THERE WARM ENOUGH TO PREVENT FROST. FARTHER WEST AND SOUTH...WEAKER GRADIENT FORCING COMBINED WITH THE VERY DRY AIR AND CLEAR SKIES WILL ENABLE TEMPERATURES TO DROP WELL INTO THE 30S...ESPECIALLY SOUTHWEST WHERE SUBFREEZING LOWS ARE POSSIBLE. OPTED TO ISSUE A FROST ADVISORY FOR MUCH OF WESTERN NORTH DAKOTA ALONG WITH MY SOUTH CENTRAL. WILL NEED TO MONITOR FORECAST TRENDS ACROSS THE SOUTHWEST WHERE SFC TDS NOW ARE ADVERTISED AROUND 15F AND WINDS MAY GO CALM...WARRANTING A FREEZE WARNING AS I SUSPECT TEMPS WOULD PLUMMET THROUGH THE 20S DEPENDING ON WHAT THE SFC WINDS DO. STRONG WESTERLY FLOW ALOFT ON WEDNESDAY WITH THE BASE OF THE UPPER TROUGH OVER THE NORTHERN PLAINS. COUPLED WITH DECENT GRADIENT FORCING ACROSS MY NORTH WE SHOULD SEE WIND SPEEDS IN EXCESS OF 20 MPH NORTH OF INTERSTATE 94. COMBINED WITH CONTINUED DRY AIR IN PLACE ELEVATED FIRE DANGER CONDITIONS CONTINUE. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. HIGHS IN THE MID 60S TO LOW 70S EXPECTED...ALONG WITH SUNNY SKIES. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE MAIN FORECAST ISSUE EARLY IN THE LONG TERM PERIOD WILL BE FROST/FREEZE POTENTIAL...WITH ELEVATED FIRE WEATHER CONCERNS POSSIBLE LATER IN THE WEEK. THE NAM IS GENERALLY THE COLDEST OF THE MODEL SOLUTIONS EARLY THURSDAY MORNING...WITH 850MB TEMPS A FEW DEGREES COLDER THAN OTHER GUIDANCE. HOWEVER...WITH THE RIDGE POSITION AND RECENT DRY CONDITIONS...LEANING TO THE COLD SIDE FOR THE FORECAST SEEMS REASONABLE. AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 WILL BE FAVORED FOR READINGS IN THE 30 TO 35 DEGREE RANGE...AND ADDITIONAL HEADLINES MAY BE NEEDED EVENTUALLY. AFTERNOON TEMPERATURES WILL REMAIN BELOW NORMAL FOR THURSDAY...MAINLY IN THE 65 TO 70 DEGREE RANGE. LOOK FOR A WARMING TREND FROM WEST TO EAST FRIDAY AND SATURDAY. WARMER AND DRY CONDITIONS...COUPLED WITH AFTERNOON RELATIVE HUMIDITY IN THE 15 TO 25 PERCENT RANGE...WILL RESULT IN ELEVATED FIRE DANGER. HOWEVER...A LIMITING FACTOR WILL BE RELATIVELY LIGHT WINDS EXPECTED. THE NEXT CHANCE FOR RAIN WILL LIKELY HOLD OFF UNTIL SUNDAY NIGHT INTO MONDAY...MAINLY NORTH. && .AVIATION...11/06Z ISSUANCE... ISOLATED TO SCATTERED HIGH BASED SHOWERS AND PERHAPS A THUNDERSTORM...WILL IMPACT KMOT/KBIS/KDIK...AND PERHAPS KJMS DURING THE EARLY MORNING HOURS. CIGS/VSBYS ARE EXPECTED TO BE IN THE VFR CATEGORY. LOCALIZED WIND GUSTS AROUND 35 KTS ARE EXPECTED INVOF SHRA/TSRA DURING THE EARLY MORNING. EXPECT AN INCREASING NORTHERLY WIND FROM WEST TO EAST ACROSS THE STATE TODAY AS A COLD FRONT MOVES THROUGH...GUSTING BETWEEN 25 AND 30 KTS THIS AFTERNOON. && .FIRE WEATHER... RED FLAG WARNING CONTINUES TODAY FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. CRITICAL FIRE WEATHER CONDITIONS BASED ON LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS. WILL MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY FOR ALL OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. WESTERLY WINDS TO 30 MPH ARE FORECAST NORTH OF HIGHWAY 200. WHILE WINDS WILL BE WEAKER ACROSS THE SOUTHWEST...AROUND 10 TO 20 MPH...RELATIVE HUMIDITY VALUES NEAR 15 PERCENT ARE FORECAST FOR ALL AREAS WITH HIGHS IN THE UPPER 60S TO THE LOWER 70S. SOME UNCERTAINTY IN HOW STRONG WINDS WILL BE REMAINS...ESPECIALLY ACROSS THE SOUTHWEST...SO WILL CONTINUE WITH THE WATCH WITH THIS FORECAST PACKAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY FOR NDZ001-009-010-017>021-031>036-040>047-050. RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023- 025-031>037-040>048-050-051. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NDZ001>005-009>013-017>021-031>034-040>045. && SHORT TERM/FIRE WEATHER...NH LONG TERM/AVIATION...RK
Hazardous weather outlook, Sep 11, 12:56 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 156 AM CDT TUE SEP 11 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120700- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 156 AM CDT TUE SEP 11 2012 /1256 AM MDT TUE SEP 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS WEST AND CENTRAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH TO EXTREME FIRE DANGER CONDITIONS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY...AND A RED FLAG WARNING IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILED INFORMATION. ELEVATED FIRE DANGER CONDITIONS ARE AGAIN LIKELY FOR WEDNESDAY ACROSS WEST AND NORTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:43 PM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 25 more | 30 hr |
Nearby
Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.